MAUDE Adverse Event Report: THORATEC CORPORATION STANDALONE PMP NEONATAL OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

THORATEC CORPORATION STANDALONE PMP NEONATAL OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number US5088
Medical Device Problem Code Improper Chemical Reaction (2952)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the full extracorporeal membrane oxygenation (ecmo) was initiated at 10:15am with settings of rpm 2120, qb 1.1 lpm, fio2 70%, sweep 0.5 lpm.Venous blood gas (vbg) was drawn at 10:26 with the results: 6.83/82/57/13.5/-21/67%, fio2 was increased to 100% and sweep 1.0 lpm.Post membrane arterial blood gas (abg) was drawn at 10:33 with results: 7.05/>98/65/82.8%.The gas source was changed to o2 tank at 1.5 lpm, 2nd post membrane abg drawn at 10:45 with results: 7.06/62/73/17.5/-13/88.7%.The doctor was informed of the failing oxygenator and the decision was made with the intensive care unit (icu) team to change it out.There was a primed back up pediatric amg circuit available and the oxygenator from it was used to do an isolated oxygenator change out.The patient was off support for about 1 minute.The ecmo was reinitiated with the settings of rpm 2120, qb 1.1 lpm, fio2 100%, sweep 1.5 lpm.Post membrane abg was drawn 10 minutes after changeout, with results: 7.11/51/>500/16.4/-13/100%.
 
Additional Manufacturer Narrative
Section a: patient information was requested but not yet provided.Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the root cause of the reported event was unable to be identified by the external manufacturer of the oxygenator (eurosets) based on the available information.The oxygenator was returned to abbott where an initial visual inspection was performed.Visual inspection of the oxygenator revealed no obvious damage that would have been present during support.The device was unable to be returned to the external manufacturer (eurosets) for further testing due to eurosets¿ internal procedures.The production documentation for the eurosets infant oxygenator, lot number 10453300, was reviewed by the external manufacturer (eurosets) and showed that all tests from the production process were compliant with the technical specifications.Devices are required to pass manufacturing inspections and specifications prior to release and no abnormalities were documented which would cause or contribute to the reported occurrence.This device passed all required testing.Eurosets was unable to identify the root cause of the problem based only on the information provided by the customer and without the claimed device.The eurosets amg pmp infant cardiopulmonary bypass oxygenator instructions for use (ifu), rev.00, is currently available.Under the list of warnings, the ifu warns that during use, a spare oxygenator must always be available and also warns that the device has to be carefully and continuously checked by qualified healthcare professionals throughout the procedure.Under the section titled, ¿bypass start¿, the ifu contains a subsection on blood gas monitoring and explains how to adjust the relevant parameters based on the patient¿s blood gas values.Under the section titled ¿oxygenator replacement¿, this document states that a spare oxygenator must always be available during perfusion.After 6 hours of use with blood or if particular situations occur, which may lead the person responsible for perfusion to determine the safety of the patient may be compromised (insufficient oxygenator performance, leaks, abnormal blood parameters, etc.), follow the procedure outlined in the ifu for oxygenator replacement.No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
Section g3: the date received by manufacturer in the initial report is 21may2025 (previously reported as 22may2025).No further information was provided.The manufacturer is closing the file on this event.

Brand Name
STANDALONE PMP NEONATAL OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22215158
Report Number3003752502-2025-00022
Device Sequence Number18330118
Product Code DTZ
UDI-Device Identifier08052705493368
UDI-Public(01)08052705493368(10)10453300(17)270709
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K202510
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS5088
Device Catalogue NumberUS5088
Device Lot Number10453300
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by ManufacturerNot provided
10/24/2025
01/16/2026
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date08/11/2025
10/30/2025
02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient Weight13 KG